MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record confirmed that the devices met all material, assembly and performance specifications.Analysis of the device revealed the fiber distal tip is fractured.The total length of the fiber is 11 feet and 10.25 inches, connector included in over-all length.The fiber was tested with hene laser fixture, aim beam is visible at the distal tip.There are no signs of breakage along the length of the fiber and at the connector.Dark discoloration was noted near fiber tip within blue jacket.Based on the information currently available, the cause of the observed device damage cannot be established.
 
Event or Problem Description
It was reported that during a procedure the sureflex fiber was defective after a half minute at 5w 5hz.There was no clinical consequences to the patient.Procedure was completed with another fiber.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
150 baytech drive
san jose CA 95134
MDR Report Key9292303
Report Number2937094-2019-61487
Device Sequence Number19340520
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number0022714529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1